Evidence map›Paper›PMID 26190331›Full record

ArticleClinical journal of gastroenterology2010

A case of severe acute hepatitis C and delayed antibody production due to rituximab therapy.

Masaaki Hiura, Ryo Onizuka, Ryoichi Narita, Shintaro Abe, Akinari Tabaru, Masaru Harada

Abstract read
PubMed Publisher
In one paragraph

Article in Clinical journal of gastroenterology, 2010. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
–field-weighted citation impact, top 84% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 2 citations in OpenAlex.

  1. Article
  2. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 1 institution in 1 country.

Masaaki HiuraThird Department of Internal Medicine, University of Occupational and Environmental Health, Japan School of Medicine, 1-1 Iseigaoka, Yahatanishi-ku, Kitakyushu, 807-8555, Japan. m-hiura@med.uoeh-u.ac.jp.
Ryo OnizukaThird Department of Internal Medicine, University of Occupational and Environmental Health, Japan School of Medicine, 1-1 Iseigaoka, Yahatanishi-ku, Kitakyushu, 807-8555, Japan.
Ryoichi NaritaThird Department of Internal Medicine, University of Occupational and Environmental Health, Japan School of Medicine, 1-1 Iseigaoka, Yahatanishi-ku, Kitakyushu, 807-8555, Japan.
Shintaro AbeThird Department of Internal Medicine, University of Occupational and Environmental Health, Japan School of Medicine, 1-1 Iseigaoka, Yahatanishi-ku, Kitakyushu, 807-8555, Japan.
Akinari TabaruThird Department of Internal Medicine, University of Occupational and Environmental Health, Japan School of Medicine, 1-1 Iseigaoka, Yahatanishi-ku, Kitakyushu, 807-8555, Japan.
Masaru HaradaThird Department of Internal Medicine, University of Occupational and Environmental Health, Japan School of Medicine, 1-1 Iseigaoka, Yahatanishi-ku, Kitakyushu, 807-8555, Japan.
University of Occupational and Environmental Health Japan · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A 59-year-old male patient underwent surgical treatment for non-Hodgkin's lymphoma of the right scrotum in October 2007. He received a total of 4 courses of two different adjuvant chemotherapy regimens including rituximab from January to April 2008. In June 2008 he was hospitalized due to severe liver dysfunction with an alanine aminotransferase of 2039 IU/l and a prothrombin time of 23.3%. He was diagnosed with acute hepatitis C by the detection of hepatitis C virus (HCV) RNA and negative anti-HCV antibody, and his hepatic function improved with bed rest during hospitalization; however, the production of anti-HCV antibodies was not detected until January 2009. Severe liver dysfunction is uncommon among patients with acute hepatitis C, and the long window (8 months) between HCV infection and the development of anti-HCV antibodies observed in the present case may have been due, at least in part, to a B cell disorder caused by rituximab therapy. In addition to the well-known risk of reactivation of hepatitis B virus infection in patients undergoing chemotherapy, physicians should be aware of the potential effects of chemotherapy on the clinical course of HCV infection.

Indexed as

Acute hepatitisHepatitis C virusHumoral immunityRituximab

Identifiers

PMID26190331
OpenAlexW2087065299

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.